Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 5, 2021, 6:02 PM CDT for Scott County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 5, 2021, 7:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
County Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689
WWUS84 KJAN 052302
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
602 PM CDT Mon Jul 5 2021
MSZ050-056-060000-
Smith MS-Scott MS-
602 PM CDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH AND SOUTHERN
SCOTT COUNTIES THROUGH 700 PM CDT...
At 602 PM CDT, Meteorologists were tracking a strong thunderstorm
near Burns, or 13 miles south of Forest, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morton, Homewood, Burns, Pulaski, Pineville and Polkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3202 8940 3215 8973 3236 8973 3238 8974
3241 8974 3223 8932 3220 8932
TIME...MOT...LOC 2302Z 115DEG 18KT 3216 8948
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:14 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 5, 3:14 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 314 PM CDT Mon Jul 5 2021 .DISCUSSION... Tonight & Tuesday... Tonight: With showers moving to the NW closer to I-20 corridor & a little better moisture, any remnant showers/storms will wind down within an hour or so after sunset. The boundary is progged to continue lifting N, bringing increasing moisture depth & in the boundary layer. This will help more cloudiness to spread N overnight & higher sfc dewpoints in the low 70s. Lows will remain near normal in the low 70s. Tuesday: Tropical Storm Elsa will be moving off of N Cuba by Tuesday morning & will straddle the western FL Peninsula but will remain no threat to the N Gulf Coast. As the front stalls, deeper moisture near 2 inch PWs will advect NW. A broad upper low over the TX coast & areas of PV in the region will help convection to spread W-NW. Coverage will be more scattered-numerous along & S of the I-20 corridor & highest in the Hwy 84 corridor. Shear will be subtle but 500mb temps could be slightly cooler, leading to a little better lapse rates. Some strong storms are possible but severe looks unlikely. Light backbuilding flow will bring some potential for quick heavy downpours. Heat will be a little less due increasing convective coverage, but warmer in the west. /DC/ Tuesday night through early next week: By Tuesday night into Wednesday morning, an upper trough will have begun ejecting Tropical Storm Elsa north and east, which should let it go away from the area with very little local effect. Afternoon isolated to widely scattered showers and thunderstorms will be possible each day this week, though the best chances may come Wednesday and Thursday afternoon and evening when an upper trough glances by to the north. Temperatures will also begin to warm and moisture increases through the week: Lows warm from the lower 70s F by early week into the middle 70s F by late week while highs will rise from the middle 80s F into the lower and middle 90s F. By Friday, the upper trough responsible for the scattered showers earlier in the week will be just east of the area, placing the ArkLaMiss under convergent upper flow and increasing upper heights. This will dramatically lower rain chance as we head into the weekend with only isolated showers and storms in the evening. An additional upper trough will approach the area by late in the day Sunday which should bring increased rain chances and perhaps a marginal reduction in afternoon high temperatures to close out the week. Day 7 and beyond, we venture a bit into the unknown as a complex pattern could evolve with an upper low in retrograde or stalled across Texas which could block the pattern somewhat with flow to the north of the cut off low becoming zonal or a bit ridged. This will likely lead to near or above average temperatures and near to slightly below average rain chances as we start next week with the late-Sunday trough lifting out to the east. /86/ && .AVIATION... 18Z TAF discussion: VFR conditions prevail today, with scattered SHRA/TSRA in the VC of HBG/PIB. Isolated afternoon SHRA/TSRA could extend up to MEI corridor but less prevalent closer to JAN/HKS. Convection will begin to wind down after 06/01-03Z, especially in SE TAF sites. MVFR-IFR cigs are expected b/w 10-13Z at GTR & especially JAN/HKS. Flight restrictions will be lower, down to IFR-LIFR at MEI & especially HBG/PIB, & earlier b/w 08-11Z. Expect MVFR patchy fog to lift soon after daybreak & flight restrictive cigs to lift by 06/15-16Z. Light SE winds are ongoing & similar into Tuesday. More rain & some storms will move back into Tuesday afternoon. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 88 72 86 / 24 74 46 82 Meridian 70 85 69 86 / 33 76 46 81 Vicksburg 73 90 72 88 / 16 70 45 79 Hattiesburg 72 85 71 86 / 36 85 50 82 Natchez 72 88 71 85 / 27 81 53 82 Greenville 71 89 71 88 / 5 41 28 73 Greenwood 71 90 71 88 / 7 43 31 74 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/LP
Hazardous weather outlook, Jul 5, 2:56 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 256 PM CDT Mon Jul 5 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 062000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 256 PM CDT Mon Jul 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 5, 3:16 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
316 PM CDT Mon Jul 5 2021
MSZ063-064-072-052115-
Lawrence MS-Jefferson Davis MS-Marion MS-
316 PM CDT Mon Jul 5 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
MARION...SOUTHERN LAWRENCE AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES
THROUGH 415 PM CDT...
At 315 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from east of Columbia to near Tilton.
Movement was west at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Columbia, Holly Springs, Topeka, Morgantown, Goss, Society Hill,
Bunker Hill and Tilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3120 8986 3130 9004 3134 9004 3133 9008
3135 9011 3135 9014 3141 9025 3143 9024
3141 8983 3129 8965 3119 8965
TIME...MOT...LOC 2015Z 101DEG 13KT 3123 8970 3137 9002
DLSpecial weather statement, Jul 5, 3:50 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
350 PM CDT Mon Jul 5 2021
MSZ065-066-052145-
Jones MS-Covington MS-
350 PM CDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN COVINGTON AND JONES
COUNTIES THROUGH 445 PM CDT...
At 350 PM CDT, Meteorologists were tracking a strong thunderstorm
near Ellisville, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Laurel, Ellisville, Sandersville, Mill Creek, Tuckers Crossing,
Ovett, Soso and Seminary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3147 8895 3151 8918 3157 8957 3179 8945
3180 8894
TIME...MOT...LOC 2050Z 116DEG 11KT 3158 8914
DLSpecial weather statement, Jul 5, 4:15 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
415 PM CDT Mon Jul 5 2021
MSZ055-056-064-065-052215-
Smith MS-Jefferson Davis MS-Covington MS-Simpson MS-
415 PM CDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SIMPSON...
SOUTHWESTERN SMITH...COVINGTON AND NORTHERN JEFFERSON DAVIS COUNTIES
THROUGH 515 PM CDT...
At 415 PM CDT, Meteorologists were tracking a strong thunderstorm
over Collins, moving northwest at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Magee, Collins, Prentiss, Mount Olive, Clem, Progress, Shivers and
Lone Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3161 8998 3176 8997 3176 9000 3185 9002
3190 8973 3176 8940 3159 8940 3153 8996
TIME...MOT...LOC 2115Z 120DEG 18KT 3167 8958
DLSpecial weather statement, Jul 5, 4:48 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
448 PM CDT Mon Jul 5 2021
MSZ057-066-052245-
Jones MS-Jasper MS-
448 PM CDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JASPER AND
NORTHEASTERN JONES COUNTIES THROUGH 545 PM CDT...
At 448 PM CDT, Meteorologists were tracking a strong thunderstorm
near Mill Creek, or 14 miles east of Laurel, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Laurel, Sandersville, Heidelberg, Stafford Springs, Mill Creek,
Paulding and Moss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3182 8894 3166 8894 3175 8926 3204 8908
3207 8891 3183 8891
TIME...MOT...LOC 2148Z 107DEG 22KT 3172 8889
DLSpecial weather statement, Jul 5, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
602 PM CDT Mon Jul 5 2021
MSZ050-056-060000-
Smith MS-Scott MS-
602 PM CDT Mon Jul 5 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH AND SOUTHERN
SCOTT COUNTIES THROUGH 700 PM CDT...
At 602 PM CDT, Meteorologists were tracking a strong thunderstorm
near Burns, or 13 miles south of Forest, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Morton, Homewood, Burns, Pulaski, Pineville and Polkville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3202 8940 3215 8973 3236 8973 3238 8974
3241 8974 3223 8932 3220 8932
TIME...MOT...LOC 2302Z 115DEG 18KT 3216 8948
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:16 PM CDT | Special Weather Statement | JAN | Marion | 59 min |
| Jul 5, 3:50 PM CDT | Special Weather Statement | JAN | Jones | 55 min |
| Jul 5, 4:15 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 60 min |
| Jul 5, 4:48 PM CDT | Special Weather Statement | JAN | Jasper | 57 min |
| Jul 5, 6:30 PM CDT | Special Weather Statement | JAN | Rankin | 60 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.